MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Catalog Number 500-55118
Medical Device Problem Codes Bent (1059); Device Issue (2379); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Missing Value Reason (3192)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 106cm/18 cm ekosonic catheter (sn: (b)(4)) was used to treat a patient with peripheral arterial occlusion on (b)(6)2017.After successfully placing the infusion catheter (iddc, part of the ekosonic device) in the patient, the treating physician attempted to place the ultrasound core wire (microsonic device, msd) where it failed to track through the iddc.The physician successfully placed a new ekosonic catheter device.This was reported to ekos on (b)(6)2017 and investigated through our complaint system under cer (b)(4).The catheter was returned to ekos for investigation.Our evaluation found the iddc was damaged.Both distal and proximal marker bands on the iddc are displaced about 1 to 2mm from the original location, and both marker bands are flattened and not round anymore.The device history record shows the iddc passed guide wire test, marker band inspection, as well all other tests before shipped to the customer.Our evaluation of the returned device also showed pinch marks on the msd and the msd failed to advance in the iddc due to misshaped the marker band and tubing.We advised the customer on correct handling of the ekos devices.The instructions for use contain the following warning "warning: if an iddc or msd becomes kinked or otherwise damaged during use, discontinue use and replace." we are filling this mdr in response to the user facility's medwatch report #(b)(4) that we received from the (b)(4) on 8/28/2017.It was reported in our complaint investigation follow-up that the patient was "good".The follow-up on (b)(6)2017 stated the patient completed therapy and it was reported "the clot totally lysed, great pedal pulses, and ekos catheter was [discontinued]" with a total therapy time of approximately 16 hours and that the "patient is doing remarkably well.".
 
Event or Problem Description
A 106cm/18 cm ekosonic catheter (sn: (b)(4)) was used to treat a patient with peripheral arterial occlusion on (b)(6)2017.After successfully placing the infusion catheter (part of the ekosonic device) in the patient, the treating physician attempted to place the ultrasound core wire (microsonic device, msd) where it failed to track through the infusion catheter.The physician successfully placed a new ekosonic catheter and was able to successfully complete therapy.
 
Additional Manufacturer Narrative
A 106cm/18 cm ekosonic catheter (sn: (b)(4)) was used to treat a patient with peripheral arterial occlusion on (b)(6) 2017.After successfully placing the infusion catheter (iddc, part of the ekosonic device) in the patient, the treating physician attempted to place the ultrasound core wire (microsonic device, msd) where it failed to track through the iddc.The physician successfully placed a new ekosonic catheter device.This was reported to ekos on 6/28/17 and investigated through our complaint system under cer (b)(4).The catheter was returned to ekos for investigation.Our evaluation found the iddc was damaged.Both distal and proximal marker bands on the iddc are displaced about 1 to 2mm from the original location, and both marker bands are flattened and not round anymore.The device history record shows the iddc passed guide wire test, marker band inspection, as well all other tests before shipped to the customer.Our evaluation of the returned device also showed pinch marks on the msd and the msd failed to advance in the iddc due to misshaped the marker band and tubing.We advised the customer on correct handling of the ekos devices.The instructions for use contain the following warning "warning: if an iddc or msd becomes kinked or otherwise damaged during use, discontinue use and replace." we are filling this mdr in response to the user facility's medwatch report #(b)(4) that we received from the fda on 8/28/2017.It was reported in our complaint investigation follow-up that the patient was "good".The follow-up on (b)(4) 2017 stated the patient completed therapy and it was reported "the clot totally lysed, great pedal pulses, and ekos catheter was [discontinued]" with a total therapy time of approximately 16 hours and that the "patient is doing remarkably well." follow-up submitted to correct "date of this report" field and patient code.
 
Event or Problem Description
A 106cm/18 cm ekosonic catheter (sn: (b)(4)) was used to treat a patient with peripheral arterial occlusion on (b)(6) 2017.After successfully placing the infusion catheter (part of the ekosonic device) in the patient, the treating physician attempted to place the ultrasound core wire (microsonic device, msd) where it failed to track through the infusion catheter.The physician successfully placed a new ekosonic catheter and was able to successfully complete therapy.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key6856732
Report Number3001627457-2017-00026
Device Sequence Number16343722
Product Code KRA
UDI-Device Identifier00858593006141
UDI-Public00858593006141
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 06/28/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number500-55118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1